MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ELECTROSURGICAL UNIT

SHIRAKAWA OLYMPUS CO., LTD. ELECTROSURGICAL UNIT
Model Number UES-40
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the subject device exhibited the plasma electrocautery machine malfunctioned.The issue occurred during therapeutic surgical treatment of a patient with prostate plasma vaporization electrocautery.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation, the legal manufacturer's final investigation updated fields: d8, d9 date returned to mfg, h2, h3, h4, h6 (type of investigation, investigation findings and investigation conclusions) and h11.The device was not returned to olympus for inspection and the reported failure was not confirmed.Based on the results of the investigation, and since the device malfunction was not confirmed during evaluation, the definitive root cause of the reported issue could not be determined.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from the customer.

Brand Name
ELECTROSURGICAL UNIT
Common Device Name
ELECTROSURGICAL UNIT
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21854482
Report Number3002808148-2025-06335
Device Sequence Number12734740
Product Code GEI
UDI-Device Identifier04953170287275
UDI-Public04953170287275
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUES-40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer05/26/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age74 YR
Patient SexMale